Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 25, NWS Green Bay, WI

May 2, 2020Marinette County, Wisconsin; Menominee County, Michigan

NWS Green Bay, WI issued this river flood warning at May 2, 2020, 8:16 AM CDT for Marinette County, Wisconsin; Menominee County, Michigan. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
May 2, 2020, 8:16 AM CDT (13:16 UTC)
Expired
May 3, 2020, 9:19 PM CDT
In force
37 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Menominee County, MI, Marinette County, WI

The radar

The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River near McAllister (MCAW3). The gauge peaked at 15.17 ft at May 2, 2020, 6:00 PM CDT.

actionminormoderatemajor1214161805/0205/0305/0405/05
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04067500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

115 
WGUS43 KGRB 021316
FLWGRB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
816 AM CDT Sat May 2 2020

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Michigan...Wisconsin...

  Menominee River near McAllister affecting Menominee and Marinette 
  Counties.

For the Menominee River...including McAllister...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Even 6 inches of fast-moving flood water can knock you off your feet 
and a depth of 2 feet will float your car. Never try to walk, swim, 
or drive through such swift water. If you come upon flood waters, 
stop, turn around and go another way.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 1000 PM CDT.

&&


MIC109-WIC075-030415-
/O.NEW.KGRB.FL.W.0025.200502T1316Z-200503T1805Z/
/MCAW3.1.DR.200502T1039Z.200502T1800Z.200503T1200Z.NO/
816 AM CDT Sat May 2 2020

The National Weather Service in Green Bay has issued a

* Flood Warning for
  the Menominee River near McAllister.
* From this morning to Sunday afternoon.
* At 7:15 AM CDT Saturday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 AM CDT Saturday was 15.1 feet.
* Forecast...The river is expected to rise to a crest of 15.1 feet 
  this afternoon. It will then fall below flood stage Sunday morning.
* Impact...At 15.0 feet, Water covers the boat docks near the river 
  gauge and there is extensive flooding of wooded lowland areas.


&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769

$$

Kallas
3 follow-up statements
279 
WGUS83 KGRB 030113
FLSGRB

Flood Statement
National Weather Service Green Bay WI
813 PM CDT Sat May 2 2020

...The Flood Warning is extended for the following rivers in 
Michigan...Wisconsin...

  Menominee River near McAllister affecting Menominee and Marinette 
  Counties.

For the Menominee River...including McAllister...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Even 6 inches of fast-moving flood water can knock you off your feet 
and a depth of 2 feet will float your car. Never try to walk, swim, 
or drive through such swift water. If you come upon flood waters, 
stop, turn around and go another way.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday morning by 1115 AM CDT.

&&


MIC109-WIC075-031615-
/O.EXT.KGRB.FL.W.0025.000000T0000Z-200505T0000Z/
/MCAW3.1.DR.200502T1039Z.200503T0600Z.200504T0600Z.NO/
813 PM CDT Sat May 2 2020

...The Flood Warning is now in effect until Monday evening...

The Flood Warning continues for
  the Menominee River near McAllister.
* Until Monday evening.
* At 7:15 PM CDT Saturday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 PM CDT Saturday was 15.2 feet.
* Forecast...The river is expected to rise to a crest of 15.2 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Monday morning.
* Impact...At 15.0 feet, Water covers the boat docks near the river 
  gauge and there is extensive flooding of wooded lowland areas.


&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769

$$

Uhlmann
451 
WGUS83 KGRB 031445
FLSGRB

Flood Statement
National Weather Service Green Bay WI
945 AM CDT Sun May 3 2020

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near McAllister affecting Menominee and Marinette 
  Counties.

For the Menominee River...including McAllister...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Even 6 inches of fast-moving flood water can knock you off your feet 
and a depth of 2 feet will float your car. Never try to walk, swim, 
or drive through such swift water. If you come upon flood waters, 
stop, turn around and go another way.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 1000 PM CDT.

&&


MIC109-WIC075-040400-
/O.EXT.KGRB.FL.W.0025.000000T0000Z-200504T1200Z/
/MCAW3.1.DR.200502T1039Z.200503T1130Z.200504T0600Z.NO/
945 AM CDT Sun May 3 2020

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Menominee River near McAllister.
* Until Monday morning.
* At 8:15 AM CDT Sunday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:15 AM CDT Sunday was 15.2 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue slowly falling to 12.5 feet by 
  next Sunday morning.
* Impact...At 15.0 feet, Water covers the boat docks near the river 
  gauge and there is extensive flooding of wooded lowland areas.


&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769

$$

Kallas
332 
WGUS83 KGRB 040219
FLSGRB

Flood Statement
National Weather Service Green Bay WI
919 PM CDT Sun May 3 2020

...The Flood Warning is cancelled for the following rivers in 
Michigan...Wisconsin...

  Menominee River near McAllister affecting Menominee and Marinette 
  Counties.

MIC109-WIC075-040330-
/O.CAN.KGRB.FL.W.0025.000000T0000Z-200504T0219Z/
/MCAW3.1.DR.700119T0913Z.700119T0915Z.700119T0916Z.NO/
919 PM CDT Sun May 3 2020

...The Flood Warning for the Menominee River near McAllister has 
been cancelled...

The Flood Warning is cancelled for
  the Menominee River near McAllister.
* At 9:15 PM CDT Sunday the stage was 14.9 feet and falling.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to continue falling overnight.


&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769

$$

Uhlmann

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 2, 6:34 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 2, 6:34 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
634 AM CDT Sat May 2 2020

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Sunday
Issued at 350 AM CDT Sat May 2 2020

Near-critical fire weather conditions for the weekend will be the
main forecast concern.

A surface low was lifting northeast toward western Lake Superior
early this morning, with a trailing Pacific cold front moving
through western WI. Precipitation in association with a warm front
had already shifted northeast of the forecast area, earlier than
previously anticipated.

Morning clouds will give way to clearing skies by midday, with
gusty west developing in the wake of the Pacific cold frontal
passage. Sustained west winds of 15 to 20 mph, with gusts to 25
to 35 mph are anticipated. Temperatures will warm into the upper
60s to middle 70s. Deep mixing should allow dry air aloft to mix
to the surface in the afternoon, resulting in relative humidities
dropping to 20 to 25 percent in the sandy soil areas.

Winds will subside tonight, but likely remain steady at 5 to 10
mph through the night. This should help to hold temperatures up a
bit, so went with mild lows in the 40s.

A back door cold front will sag south across the region on Sunday.
With a very dry air mass in place, the front will not produce any
precipitation. Models have sped up the frontal passage a bit, and
have it shifting south of the region by 19z-20z. Along and ahead
of the front, west-northwest winds will gust to 30 to 35 mph in
central and east central WI. Farther north, gusts should not be
quite as strong, generally 25 to 30 mph. High temperatures should
range from the middle 50s far north to 65 to 70 in the typical
warm spots in central WI. Once again, deep mixing will cause
relative humidity to drop into the 20 to 30 percent range.

Will be issuing a Special Weather Statement to address the
elevated fire weather conditions. See the Fire Weather section
below for more information.

.LONG TERM...Sunday Night Through Friday
Issued at 350 AM CDT Sat May 2 2020

500mb pattern will start out fairly zonal at the beginning of the
period, then should transition to a northwest flow pattern as
ridge builds across western North America and a 500mb closed
low drops south from Hudson Bay into the Great Lakes region by
Friday. This pattern will likely result in below normal
temperatures for much of the period. Typically for the first week
of May, high temperatures warm into the lower to middle 60s.

For Sunday night, high pressure will move across northern
Wisconsin bringing a clear and cool night. Low temperaturs
should drop into the middle 20s north to the middle 30s south.
On Monday, the high slides east of the state with the next system
located across the central and northern plains. Did remove the
very small chance of rain across portions of central and north-
central Wisconsin Monday afternoon. The latest model runs tonight
slow the system down and will have to overcome a very dry air
mass. Lowered precipitation chances Monday night. If the new
ECMWF and Canadian are correct, rain would not arrive across
portions of central and north-central Wisconsin until Tuesday
morning. Based on the latest trends, believe precipitation chances
will be lowered even more over the next day or two. The best
chance of rain will be on Tuesday into Tuesday evening as a low
pressure system passes to the south of the area.

On Wednesday, a weak upper level disturbance will drop southeast
into the western Great Lakes. This feature could trigger a few
showers during the day, thus kept the small chance of rain. High
pressure will bring dry conditions Wednesday night. Cyclonic
northwest flow and daytime heating could trigger a few showers
Thursday afternoon into Thursday evening and then again on Friday.
Overall, daytime high temperatures should run below normal on
most days.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 630 AM CDT Sat May 2 2020

With VFR conditions expected through the TAF period, the main
aviation concerns will involve winds and possible LLWS.

Lingering mid/high clouds should exit the region later this
morning, as a Pacific frontal system moves through. As temperatures
warm later this morning and afternoon, strong west winds aloft
will mix to the surface, resulting in gusts to 25 to 30 kts. As
surface winds subside this evening, LLWS is expected to develop,
especially over north central and far northeast WI.

&&

.FIRE WEATHER...
Issued at 350 AM CDT Sat May 2 2020

Last night's rainfall amounts were light, ranging
from 0.05 to 0.10 inch in the far north to only a trace to a
couple hundredths south. Thus it should not take very long for
fine fuels to cure over the weekend. The pattern continues to
favor an active period of fire weather through Sunday. Both
weekend days will be windy and dry, with west-northwest winds
gusting to 25 to 35 mph, and relative humidity dropping to 20 to
25 percent in the sandy soil regions. A back door cold front will
sag south across the region on Sunday; a pattern that has resulted
in a few significant wildfires in past years. The front is expected
to move through a little faster than was previously expected, and
should be south of the forecast area by 2 pm to 3 pm. The strongest
winds will occur along and ahead of the front, with gusts up to
35 mph anticipated. Suspect that today will be a drying day, with
the busiest day occurring on Sunday, when fine fuels are likely to
be drier. The most critical conditions should be across the
central WI sands area on Sunday, from late morning through mid-
afternoon. With the opening of the fishing season, the first true
spring-like weekend of the year, and state parks re-opening, there
is potential for increased fire starts through the weekend.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Eckberg
AVIATION.......Kieckbusch
FIRE WEATHER...Kieckbusch
Hazardous weather outlook, May 2, 3:55 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
355 AM CDT Sat May 2 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
355 AM CDT Sat May 2 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The combination of mild temperatures in the 70s, gusty winds and
low relative humidities will lead to an elevated risk of wildfires
this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Although it will be cooler on Sunday, the combination of strong gusty
winds and low relative humidities will result in an elevated risk
of wildfires, especially in central Wisconsin during the late
morning and afternoon.

.SPOTTER INFORMATION STATEMENT...

Report any wildfire to your local law enforcement agency.

LMZ521-522-541>543-030900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
355 AM CDT Sat May 2 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There may be a period of gusty winds that could create hazardous
conditions for small craft Sunday afternoon into early Sunday
evening.

Kieckbusch/Eckberg

In the hours before

Special weather statement, May 2, 4:13 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
413 AM CDT Sat May 2 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
413 AM CDT Sat May 2 2020

...NEAR-CRITICAL FIRE WEATHER CONDITIONS OVER THE WEEKEND...

Mild temperatures, west to northwest winds gusting to 25 to 35
mph, and low relative humidity will result in near-critical fire
weather conditions this weekend. The worst conditions are expected
over central Wisconsin on Sunday afternoon, as a cold frontal
passage occurs.

With the opening of the fishing season, re-opening of state parks
and many people outdoors enjoying the pleasant weather, there will
be an increased risk of fire starts over the weekend. Given the
expected windy and dry weather conditions, any fires could quickly
spread out of control. The Wisconsin Department of Natural
Resources has suspended all burning permits until further notice,
and all debris burning is prohibited. Campers and other outdoor
enthusiasts are discouraged from starting campfires.

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:27 PM CDTFire Weather WatchGRBPortage, Waupaca, Waushara, Wood14 hr

Nearby

River Flood Warnings in Wisconsin, 2020River Flood Warnings in Michigan, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.